Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 2, 2017, 6:13 PM EDT for Columbia County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2017, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 2, 2017, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
County Columbia County, FL
The radar
The Moody AFB radar (KVAX), 74 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
548
WWUS82 KJAX 022213
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
613 PM EDT WED AUG 2 2017
FLZ022-022245-
Columbia FL-
613 PM EDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA COUNTY
UNTIL 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wellborn, or 7 miles west of Lake City, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Lake City, Five Points, Winfield and Suwannee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 3031 8279 3033 8272 3032 8272 3033 8271
3034 8266 3015 8262 3012 8279 3020 8280
TIME...MOT...LOC 2213Z 247DEG 15KT 3019 8276
$$
ZIBURAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:23 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 2, 3:23 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 323 PM EDT Wed Aug 2 2017 .NEAR TERM.../Through Thursday/... Stalled frontal boundary will start inching northward tonight across northeast Florida and southeast Georgia as a weak low pressure develops along it. Southwest flow is bringing much higher PWATs back into the area as a weak upper level trough pushes south and eastward across Southeast. Current scattered showers and thunderstorms across far northeast Florida (nearly 2 inches at KJAX today so far and counting) are likely enhanced by a weak shortwave, with another shortwave on its heels currently over the Gulf of Mexico. This shortwave will track into the region tonight, keeping high chances for waves of additional rainfall through Thursday. This upper level support, combined with PWAT values expected to continue increasing to near 2.2 to 2.4 inches by tonight and Thursday morning will contribute to very intense rainfall rates like we've seen this afternoon. Flooding/flash flooding remains the primary concern this period, and excessive rainfall will continue through Thursday. Widespread totals of 1 to 2 inches are expected, with localized areas receiving much higher amounts in training showers and thunderstorms. && .SHORT TERM.../Thursday Night Through Friday Night/... Upper trough axis will extend from the Great Lakes southward to the central Gulf coast, with shortwave across the base of the trough from north central Gulf of Mexico northeast across southern Georgia and along the Carolina coastline. Strong upper ridge will be located to the east of south Florida through the period, with surface ridge axis extending across north central Florida. Drier low level air will push across south and central Florida Thursday night and Friday morning, and then push into portions of northeast Florida during the day on Friday, but saturated conditions will continue aloft as a shortwave moves slowly east along the GA/FL border Friday afternoon. Scattered to numerous showers and storms are forecast to start Friday morning and continue through the mid afternoon across southeast Georgia due to the upper forcing. As the shortwave shifts east, scattered showers and storms are forecast to develop across northeast Florida in the afternoon. Some storms could become strong across northeast Florida due to more insolation. Highs will be in the mid to upper 80s across southeast Georgia, and upper 80s to lower 90s across northeast Florida. Storms are expected to dissipate in the early evening, with only isolated activity possible. Overnight lows will be in the 70s. .LONG TERM /Saturday Through Wednesday/... Upper trough over the eastern conus will lift to the northeast over the weekend, and ridging will build across the region through the middle of next week. This will bring a return to a more typical sea breeze dominated convective regime with both sea breezes expected to move inland each day. The Atlantic sea breeze will move a little farther inland each day through early next week as the surface ridge axis inches northward across our area through the period. Scattered diurnal showers and storms are expected each afternoon, with isolated strong storms possible. Highs will be near normal in the upper 80s to lower 90s, with lows in the 70s. && .AVIATION... Widespread showers and a few embedded thunderstorms are expected to continue moving from southwest to northeast across northeast Florida and into southeast Georgia tonight. Expect periods of IFR visibility and ceilings during the heaviest downpours. Periods of rain will continue through Thursday afternoon. Winds will be gusty and variable near thunderstorms, but generally favor an easterly direction around 10 knots. Some lingering MVFR cigs/vsbys are possible early Thursday morning outside of convection. && .MARINE... A stalled front across central Florida will slowly lift northward over the next few days. as a warm front brining an increase in shower and thunderstorm coverage. Offshore flow is expected Friday as high pressure builds across central Florida. Southerly flow will continue through early next week as high pressure across the Atlantic extends across the local area. Headlines are not expected. Rip Currents: Moderate risk this afternoon. Low risk Thursday. && .HYDROLOGY... Several rivers across northeast Florida are in Action Stage this afternoon, including portions of the Sante Fe, New River and St. Marys. Currently all are forecast to remain below flood stage, however with the widespread heavy rainfall we are expecting today through Thursday, this could change quickly. PWAT values are expected to continue increasing to near 2.2 to 2.4 inches, so very intense rainfall rates are possible. Widespread rainfall totals of 1 to 2 inches is expected, with localized areas receiving much higher amounts in training thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 86 73 86 / 60 80 40 60 SSI 76 85 76 86 / 70 70 30 40 JAX 74 86 75 89 / 80 60 10 30 SGJ 74 87 74 89 / 70 50 20 40 GNV 72 85 72 90 / 80 70 10 40 OCF 74 87 73 91 / 80 60 10 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Elsenheimer/Kennedy/Corless
Hazardous weather outlook, Aug 2, 5:50 PM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 550 PM EDT Wed Aug 2 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-031100- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 550 PM EDT Wed Aug 2 2017 ...HEAVY RAINFALL POTENTIAL CONTINUES TODAY FOR PARTS OF NORTHEAST FLORIDA THIS EVENING AND SOUTHEAST GEORGIA ON THURSDAY... ...MODERATE RISK OF RIP CURRENTS... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Tonight... Waves of locally heavy rainfall with a few embedded thunderstorms are expected to continue in northeast Florida into the evening hours... mainly west of Highway 301. The main threat will be heavy rainfall which may cause local flooding. North of Interstate 10 and across southeast Georgia, numerous showers and a few thunderstorms are expected and persist through around midnight as a warm front lifts across the area. Brief locally heavy rainfall is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Widespread and locally heavy rainfall is expected across southeast Georgia and portions of the Suwannee River Valley Thursday. Some localized flooding is likely during the day on Thursday. Thunderstorms are expected each day, with a few strong to isolated severe storms possible. Stronger storms will be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However, spotters are encouraged to report heavy rainfall amounts or flooding to the National Weather Service. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Aug 2, 1:50 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLOOD 3 W ARLINGTON 30.33N 81.65W
08/02/2017 DUVAL FL NWS EMPLOYEE
MINOR FLOODING ON NORTH MARKET ST AND CONFEDRATE ST.
MINOR FLOODING ON EAST STATE ST AND LIBERTY ST
&&
AWALKERLocal storm report, Aug 2, 2:59 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 5 W DOWNTOWN JACKSONVIL 30.33N 81.74W
08/02/2017 DUVAL FL BROADCAST MEDIA
FLOODING ON I-10 WESTBOUND BETWEEN LENOX AND CASSAT IN
THE LEFT LANE.
&&
WCORLESSLocal storm report, Aug 2, 3:23 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
323 PM EDT WED AUG 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM FLOOD 3 W ARLINGTON 30.33N 81.65W
08/02/2017 DUVAL FL NWS EMPLOYEE
WATER 2 FEET DEEP AT N MARKET ST AND CONFEDERATE ST.
PERSON TRAPPED IN VEHICLE RESCUED BY FIREFIGHTER CREW.
&&
WCORLESSSpecial weather statement, Aug 2, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
613 PM EDT WED AUG 2 2017
FLZ022-022245-
Columbia FL-
613 PM EDT WED AUG 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLUMBIA COUNTY
UNTIL 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wellborn, or 7 miles west of Lake City, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Lake City, Five Points, Winfield and Suwannee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 3031 8279 3033 8272 3032 8272 3033 8271
3034 8266 3015 8262 3012 8279 3020 8280
TIME...MOT...LOC 2213Z 247DEG 15KT 3019 8276
ZIBURAThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:46 PM EDT | Areal Flood Advisory | JAX | Duval | 119 min |
| Aug 2, 2:49 PM EDT | Flash Flood Warning | JAX | Duval | 86 min |
| Aug 2, 3:06 PM EDT | Areal Flood Advisory | JAX | Duval | 54 min |
| Aug 2, 5:37 PM EDT | Areal Flood Advisory | JAX | Suwannee | 53 min |
| Aug 2, 6:34 PM EDT | Areal Flood Advisory | JAX | Columbia | 56 min |
| Aug 2, 6:05 PM EDT | Areal Flood Advisory | JAX | Appling, Pierce, Wayne | 55 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.